Thunderstorm Wind, Perry
- When
- July 21, 3:45 PM EST
- Where
- Perry County, Cannelton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.917, -86.750
Trees and power lines were downed.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jul 21, 2:10 PM EST, 1 hour 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 310 PM EDT FRI JUL 21 2006 .SHORT TERM (TONIGHT AND TOMORROW)... MAIN CONCERN WILL BE SEVERE WEATHER THREAT THIS EVENING. REPORTS OF SEVERE T-STORMS OVER S IL MOVING SE PRODUCING 90 MPH WINDS. CONVECTIVE DEVELOPMENT IN CWA IS CURRENTLY CONFINED TO S/SE PORTION. HOWEVER EXPECT MORE T-STORMS TO DEVELOP AND ENTER CWA THROUGH THIS EVENING AS AIR OVER KY IS WARM AND UNSTABLE. EXPECT MAIN THREATS TO BE DAMAGING WINDS BASED ON UPPER AIR SOUNDINGS AND PREVIOUS REPORTS. BUMPED POPS UP A TAD TO REFLECT THIS. TONIGHT SHOULD REMAIN FAIRLY ACTIVE AS PRECIP FROM CURRENT INSTABILITY STICKS AROUND AND THEN ANOTHER WAVE OF SEVERE STORMS ARRIVES AROUND 6Z-9Z ACCORDING TO WRF MODEL. THE MAIN TRIGGER FOR THE SECOND WAVE WILL BE THE COLD FRONT OF A LOW PRESSURE SYSTEM SLIDING EAST ACROSS THE OHIO VALLEY. KEPT POPS IN LIKELY CATEGORY ALL NIGHT BECAUSE OF THIS. WITH PRECIP KEEPING KY COOL...BUMPED LOWS DOWN A BIT. TOMORROW WILL BE A WET DAY AS PRECIP LINGERS BEHIND THE PASSING COLD FRONT. SEVERE THREAT WILL BE LESS AS GREATEST UPLIFT HAS PASSED THROUGH THE REGION. DECREASED POPS GRADUALLY FROM W-E ACROSS THE CWA STILL LEAVING A CHANCE OF PRECIP ACROSS MOST OF THE AREA THROUGHOUT THE DAY TOMORROW. EXPECT HIGHS TO ONLY REACH THE LOWER 80S WITH PASSAGE OF COLD FRONT AND SETTLING OF A STRONG 500MB TROUGH OVER THE MIDWEST. AML .LONG TERM (SATURDAY NIGHT-FRIDAY)... SAT NIGHT-SUN NIGHT... MAIN CHALLENGE IN THIS PERIOD IS DETERMINING PRECIP CHANCES SAT NIGHT. CONSENSUS OF SREF AND OPER NAM INDICATING BULK OF CONVECTION SHOULD BE WELL S/E OF THE LMK CWA BY SAT EVE. HOWEVER WITHIN A ZONE OF ASCENT ASSOC WITH RIGHT-ENTRANCE REGION OF UPPER LEVEL JET STREAK...AN AXIS OF LIGHT QPF IS DEPICTED OVER THE CWA SAT EVE. FOR THIS REASON WILL MAINTAIN LOW CHC POPS SAT EVE OVER THE ENTIRE CWA. ON SUNDAY...FAIRLY DEEP UPPER TROF SWINGS OVER THE REGION. NCEP ENS MEAN SHOWING 500MB HEIGHTS OF 2.5 STD DEV BELOW NORMAL AT 12Z SUNDAY OVER THE LOWER OHIO VALLEY. EVEN WITH AT LEAST PARTIAL SUNSHINE EXPECTED...THE NORTHERLY FLOW AND 850MB THERMAL TROF OVERHEAD WILL LIKELY HOLD MAX TEMPS SUNDAY TO SLIGHTLY BELOW NORMAL VALUES. SHOULD BE THE PICK OF THE WEEKEND. MONDAY-FRIDAY... A GENERAL UPPER TROFINESS REMAINS OVER THE ERN CONUS DURING THE LATER PORTIONS OF THE LONG TERM...HOWEVER HEIGHTS FCST TO GRADUALLY RISE OVER THE OHIO VALLEY FROM TUE-FRI PER 0Z NCEP ENS MEANS. DISTRICT PLACED WITHIN REGION OF ANOMALOUSLY LOW PWS MON-TUES POLEWARD OF SFC BOUNDARY EXTENDING FROM MID-ATLANTIC BACK INTO LOWER MS RIVER VALLEY. WED LOOKS TO BE TRANSITION DAY BACK TO MORE TYPICAL HUMID SUMMERTIME AIRMASS AS LOW LEVEL FLOW TURNS MORE SLY PER ENS MEANS. INTO THURS-FRI...A SECOND FRONTAL BOUNDARY FCST TO DROP SLOWLY SWD THROUGH GREAT LAKES. INSTABILITY/MOISTURE EXPECTED TO BE SUFFICIENT OVER OUR CWA FOR AT LEAST ISLTD MAINLY AFTN/EVE TSRA. BEST SHEAR/CAPE COMBINATIONS FCST BY ENS MEAN TO BE N OF THE CWA OVER IL/IN CLOSER TO FRONT...SO AT THIS TIME SVR STORMS NOT ANTICIPATED. ONGOING TEMP FCST SEEMS REASONABLE...WITH DAYTIME HIGHS RISING INTO THE UPPER 80S/LOWER 90S BY MID/LATE WEEK. CS .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 315 PM EDT FRI JUL 21 2006 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-220830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 315 PM EDT FRI JUL 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT... A BOW ECHO LINE OF STRONG TO SEVERE THUNDERSTORMS IS FORECAST TO MOVE INTO THE WESTERN PORTIONS OF THE OUTLOOK AREA AROUND 400 PM EDT. THE STORMS WILL CROSS THE INTERSTATE 65 CORRIDOR AROUND OF AFTER 500 PM EDT...PROCEEDING EASTWARD INTO THE EARLY EVENING HOURS. THESE STORMS WILL BE CAPABLE OF EXCESSIVE AMOUNTS OF DEADLY CLOUD TO GROUND LIGHTNING...DAMAGING WINDS IN EXCESS OF 65 TO 70 MPH...AND TORRENTIAL RAINS AS THEY MOVE THROUGH. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM EDT FOR MUCH OF THE OUTLOOK AREA. AT THIS TIME BASED ON RADAR TRENDS...THE HIGHEST RISK OF SEVERE THUNDERSTORMS IS SOUTH OF A JASPER INDIANA TO RICHMOND KENTUCKY LINE...INCLUDING THE BOWLING GREEN VICINITY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL END BY SATURDAY EVENING. SOME PERIODS OF HEAVY RAIN ARE POSSIBLE WITH ANY STORMS THAT DEVELOP SATURDAY. A CHANCE FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS IS FORECAST THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS SHOULD MONITOR LOCAL CONDITIONS AND BE PREPARED FOR SPOTTER ACTIVATION THIS AFTERNOON AND EVENING. SPOTTERS...BROADCAST MEDIA...AND LAW ENFORCEMENT SHOULD RELAY STORM DAMAGE REPORTS TO THE NATIONAL WEATHER SERVICE OFFICE IN LOUISVILLE. CS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 214 PM EDT FRI JUL 21 2006 KYZ064-065-075>077-081-211900- ADAIR-CUMBERLAND-GREEN-METCALFE-MONROE-TAYLOR- 114 PM CDT FRI JUL 21 2006 ...STRONG THUNDERSTORMS AFFECTING PORTIONS OF SOUTHERN KENTUCKY... AT 111 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS FROM CAMPBELLSVILLE...DOWN TO GREENSBURG AND TOMPKINSVILLE...MOVING EAST SOUTHEAST AT 30 MPH. THE STRONGEST STORM WAS AFFECTING EASTERN METCALFE COUNTY NEAR THE TOWN OF EDMONTON. FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR...SMALL PEA OR MARBLE SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE... NEAR COLUMBIA BY 235 PM EDT. NEAR BURKESVILLE BY 245 PM EDT. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. AL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 235 PM EDT FRI JUL 21 2006 INZ089-KYZ023-024-026-027-061-070-211910- BRECKINRIDGE-BUTLER-GRAYSON-HANCOCK-LOGAN-OHIO-PERRY- 135 PM CDT FRI JUL 21 2006 ...LINE OF SEVERE STORMS WITH DAMAGING WINDS APPROACHING FAR SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY... AT 129 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING SEVERE THUNDERSTORMS ALONG A LINE EXTENDING WEST OF EVANSVILLE BACK INTO FAR SOUTHERN ILLINOIS...AND MOVING EAST AT 50 MPH. NEARLY CONTINUOUS DEADLY CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR...NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...ARE POSSIBLE WITH THESE STORMS AS THEY HEAD INTO CENTRAL KENTUCKY AND FAR SOUTHERN INDIANA. BASED ON THEIR PRESENT SPEED...THESE STORMS WILL BE... NEAR HARTFORD BY 250 PM CDT. NEAR TELL CITY BY 300 PM CDT. TRAVELERS ON THE WESTERN KENTUCKY AND NATCHER PARKWAYS WILL BE IMPACTED BY THESE STORMS. STRONG WINDS WITH THIS STORM CAN TOPPLE WEAKLY ROOTED TREES...AND DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION. STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 245 PM EDT FRI JUL 21 2006 KYZ071-073-211930- ALLEN-WARREN- 145 PM CDT FRI JUL 21 2006 ...STRONG THUNDERSTORM AFFECTING ALLEN AND SOUTHEAST WARREN COUNTIES... AT 141 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF BOWLING GREEN...AND MOVING SOUTHEAST AT 15 MPH. FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE INCH PER HOUR...PEA SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE... NEAR CLAYPOOL BY 155 PM CDT. 4 MILES NORTHEAST OF HALFWAY BY 205 PM CDT. NEAR SCOTTSVILLE BY 225 PM CDT. NEAR MAYNARD BY 230 PM CDT. THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS 20 AND 22. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. AL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 332 PM EDT FRI JUL 21 2006 KYZ024-025-028-212000- BRECKINRIDGE-HARDIN-MEADE- 332 PM EDT FRI JUL 21 2006 ...STRONG THUNDERSTORM AFFECTING BRECKINRIDGE...HARDIN AND MEADE COUNTIES... AT 229 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES EAST OF HARDINSBURG...OR 39 MILES SOUTHWEST OF LOUISVILLE...AND MOVING NORTHEAST AT 30 MPH. FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE INCH PER HOUR...SMALL PEA SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE... 6 MILES SOUTHEAST OF EKRON BY 340 PM EDT. NEAR GARRETT BY 345 PM EDT. NEAR FORT KNOX BY 355 PM EDT. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. AL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 432 PM EDT FRI JUL 21 2006 KYZ024-027-061-212130- BRECKINRIDGE-BUTLER-GRAYSON- 332 PM CDT FRI JUL 21 2006 ...STRONG THUNDERSTORMS APPROACHING BRECKINRIDGE...BUTLER AND GRAYSON COUNTIES... AT 328 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHEAST OF CANNELTON TO 13 MILES EAST OF WHITESVILLE TO 9 MILES SOUTHEAST OF HARTFORD TO 12 MILES SOUTHEAST OF POWDERLY...AND MOVING EAST AT 35 MPH. FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE INCH PER HOUR...AND STRONG GUSTY WINDS OF AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE... 6 MILES SOUTH OF STEPHENSPORT BY 335 PM CDT. NEAR MCQUADY BY 340 PM CDT. NEAR WELCHS CREEK BY 345 PM CDT. NEAR WOODBURY BY 350 PM CDT. NEAR SUGAR GROVE BY 355 PM CDT. NEAR LEITCHFIELD BY 400 PM CDT. THIS STORM WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN MILE MARKERS 107 AND 94. THIS STORM WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 27 AND 34. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. AL
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
440 PM EDT FRI JUL 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG HARTFORD 37.45N 86.89W
07/21/2006 OHIO KY LAW ENFORCEMENT
MULTIPLE TREES AND POWERLINES DOWN ACROSS THE COUNTY.
&&
SCHOTTThe Louisville radar (KLVX), 71 km away, was scanning. The volume nearest the first event began at 20:45 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees and power lines were downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2006Every state in 2006This day in weather historyWarnings in Indiana, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516458.